MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TRIGEN T-HANDLE; INSTRUMENT, BENDING OR CONTOURING

SMITH & NEPHEW, INC. TRIGEN T-HANDLE; INSTRUMENT, BENDING OR CONTOURING
Model Number 71674576
Medical Device Problem Codes Crack (1135); Connection Problem (2900)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the t handle is not locking and has two cracks.It is unknown if there was any delay, any harm or injury.It is also unknown how the procedure was finished and when it occurred.
 
Additional Manufacturer Narrative
The associated device, intended for use in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The device is heavily damaged and fractured.The fractured pieces were returned.The device was manufactured in 2010 and shows signs of extensive use.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
TRIGEN T-HANDLE
Common Device Name
INSTRUMENT, BENDING OR CONTOURING
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10951137
Report Number1020279-2020-06985
Device Sequence Number16748895
Product Code HXP
UDI-Device Identifier00885556363447
UDI-Public00885556363447
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71674576
Device Catalogue Number71674576
Device Lot Number10CCT0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/19/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer01/29/2021
Initial Report FDA Received Date12/05/2020
Supplement Report FDA Received Date02/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1